Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 36, NWS New Orleans, LA

April 29, 2014East Baton Rouge Parish, East Feliciana Parish, Saint Helena Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 29, 2014, 3:02 PM CDT for East Baton Rouge Parish, East Feliciana Parish, Saint Helena Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2014, 3:02 PM CDT (20:02 UTC)
Expired
Apr 29, 2014, 4:00 PM CDT
In force
58 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Saint Helena Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 12:46 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WUUS54 KLIX 292002
SVRLIX
LAC033-037-091-292100-
/O.NEW.KLIX.SV.W.0036.140429T2002Z-140429T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
302 PM CDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ZACHARY...
  SOUTHERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF CLINTON...
  ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF GREENSBURG...

* UNTIL 400 PM CDT

* AT 258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SLAUGHTER...OR NEAR ZACHARY...AND MOVING NORTHEAST AT 35 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3089 9056 3078 9057 3061 9115 3076 9119
      3100 9078 3100 9063
TIME...MOT...LOC 2002Z 244DEG 28KT 3073 9109

$$
2 follow-up statements
260 
WWUS54 KLIX 292026
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 PM CDT TUE APR 29 2014

LAC033-037-091-292100-
/O.CON.KLIX.SV.W.0036.000000T0000Z-140429T2100Z/
ST. HELENA LA-EAST FELICIANA LA-EAST BATON ROUGE LA-
326 PM CDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EAST BATON ROUGE...EAST FELICIANA AND ST. HELENA PARISHES...

AT 321 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF CLINTON...MOVING
NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DARLINGTON...GREENSBURG AND EASLEYVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3089 9056 3078 9057 3061 9115 3076 9119
      3100 9078 3100 9063
TIME...MOT...LOC 2026Z 244DEG 28KT 3081 9089

$$
978 
WWUS54 KLIX 292102
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 PM CDT TUE APR 29 2014

LAC033-037-091-292111-
/O.EXP.KLIX.SV.W.0036.000000T0000Z-140429T2100Z/
ST. HELENA LA-EAST FELICIANA LA-EAST BATON ROUGE LA-
402 PM CDT TUE APR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST BATON ROUGE...EAST
FELICIANA AND ST. HELENA PARISHES HAS EXPIRED...

THE THUNDERSTORMS HAVE WEAKENED AND ARE NO LONGER EXPECTED TO 
PRODUCE SEVERE WEATHER. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

LAT...LON 3089 9056 3078 9057 3061 9115 3076 9119
      3100 9078 3100 9063
TIME...MOT...LOC 2026Z 244DEG 28KT 3081 9089

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:21 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 29, 1:21 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
121 PM CDT TUE APR 29 2014

.UPDATE...

UPDATED ZFP PACKAGE TO ACCOUNT FOR TORNADO WATCH 116 ACROSS
NORTHERN HALF OF THE AREA VALID UNTIL 02Z. HAVE ALSO ADJUSTED HIGH
TEMPERATURES DOWN SOMEWHAT...AND EVEN THESE ADJUSTMENTS LIKELY TO
NOT BE ENOUGH AS CLOUD COVER AND PRECIPITATION HOLDING THINGS
DOWN. EVEN AN HOUR OR SO OF SUNSHINE COULD STILL BUMP TEMPERATURES
INTO THE MIDDLE 80S.

CONVECTION IS FIRING ALONG A NORTHWARD RETREATING BOUNDARY...AND
CONVECTION LIKELY TO MOVE NORTH OF THE AREA BY SUNSET.

&&

.AVIATION...

MVFR CEILINGS LIKELY TO BE PREVALENT THROUGH THE ENTIRE FORECAST
PERIOD. SCATTERED CONVECTION LIKELY TO BE AN ISSUE THROUGH AT
LEAST 23Z...BEFORE LOSS OF HEATING ALLOWS STORMS TO WEAKEN.

&&

.SOUNDING DISCUSSION...

SOUNDING HAS MOISTENED CONSIDERABLY SINCE THIS MORNING...AS
PRECIPITABLE WATER HAS INCREASED FROM 1.14 TO 1.74 INCHES.
SOUNDING IS ESSENTIALLY UNCAPPED. LIFTED INDEX -5...CAPE
1830...HELICITY 353..WET BULB ZERO 12.4K FEET...-20C IS AT 24.8K
FEET.

&&

.PREV DISCUSSION... /ISSUED 432 AM CDT TUE APR 29 2014/

SHORT TERM...
LARGE OCCLUDED LOW PRESSURE SYSTEM SPINNING OVER CENTRAL PART OF
THE COUNTRY HAS EJECTED A SURFACE FRONTAL BOUNDARY TO THE
APPALACHIANS AND ALONG THE CENTRAL GULF COAST. THIS WAS THE MAIN
DRIVER OF A WIDEPSPREAD AND DEADLY SEVERE WEATHER OUTBREAK DURING
THE PAST 48 HOURS. THE LARGE ORGANIZED AREA OF HEAVY RAINFALL
MOVED OFF THE MISSISSIPPI COAST AROUND 330 AM. THE FOCUS NOW
SHIFTS TO ANOTHER SPOKE OF ENERGY DROPPING FROM THE OCCLUDED
SYSTEM SOUTHWARD WITH A BIT OF AN ELEVATED COLD POOL. THIS
APPROACHING AIR MASS WILL HAVE A BETTER CAPABILITY OF PRODUCING
SOME HAIL AND HIGH WINDS WITH ANY CONVECTION THAT DEVELOPS DURING
DAYTIME HEATING. THE SHALLOW AIR FROM THE INITIAL FRONTAL PASSAGE
WAS YIELDING TO MOISTURE RETURN OVER LOUISIANA...SO RECOVERY IS
ALREADY TAKING PLACE FOR WHAT SHOULD BE ANOTHER ROUND OF STRONG TO
SEVERE STORMS OF A MORE CELLULAR VARIETY...MAINLY IN AREAS TO THE
NORTH AND EAST OF THE FORECAST AREA. STORM PREDICTION CENTER HAS
PLACED MUCH OF THE FORECAST AREA IN A SLIGHT RISK FOR SEVERE
STORMS WITH A MODERATE RISK AREA POISED JUST NE OF THE FORECAST
AREA. TEMPERATURES ARE EXPECTED TO REACH THE MID 80S MOST
LOCATIONS WHICH WILL DESTABILIZE THE COLUMN PRETTY EFFICIENTLY BY
AFTERNOON. DUE TO ANTICIPATED CELLULAR NATURE OF RAINFALL...HAVE
OPTED TO DROP FLASH FLOOD WATCH BUT CONCEDE THAT A STATEMENT OR
TWO MAY BE NEEDED AT TIMES THIS AFTERNOON. SOME LINGERING SHOWERS MAY
STILL DEVELOP WEDNESDAY BUT SHOULD BE OF LESSER COVERAGE AND
INTENSITY.

LONG TERM...
THE REMAINDER OF THE FORECAST PERIOD WILL BE ESSENTIALLY DRY WITH
NEAR NORMAL TEMPERATURES AS SURFACE HIGH STAYS PARKED OVE THE
REGION THROUGH NEXT MONDAY.

AVIATION...
SOME TERMINALS HAVE IFR CEILINGS DUE TO RESIDUAL MOISTURE
RETURNING INTO THE AREA THIS MORNING. GENERAL MVFR CEILINGS
EXPECTED THROUGH THE MORNING HOURS AND IMPROVING TO VFR LEVELS IN
THE AFTERNOON. THERE IS A 50 PERCENT CHANCE OF CONVECTION TODAY
BUT DUE TO CELLULAR NATURE...WILL LEAVE OUT OF TAFS AT THIS TIME
AND HANDLE WITH AMENDMENTS AS NEEDED ONCE THE PATTERN BECOMES A
LITTLE MORE CLEARER TODAY.

MARINE...
WINDS WILL REMAIN IN THE 15 TO 20 KNOT RANGE NEARLY ALL WATERS
THIS MORNING AND EARLY AFTERNOON BEFORE SETTLING A BIT LATER
TODAY. ONCE HIGH PRESSURE BUILDS OVERNIGHT...WINDS AND SEAS SHOULD
ABATE CONSIDERABLY FOR WEDNESDAY BEFORE PICKING UP A BIT THURSDAY
WITH COLD AIR ADVECTION. RELATIVELY LIGHT WINDS AND LOW SEAS ARE
EXPECTED FOR THE WEEKEND.

DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             MONITORING RIVER FLOODING MONITORING
             SEVERE WEATHER OPERATIONS

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  83  57  76  48 /  50  40  10  10
BTR  83  59  77  49 /  50  20  10  10
ASD  84  63  80  52 /  50  40  20  10
MSY  84  65  79  57 /  50  40  20  10
GPT  81  67  81  56 /  50  40  30  10
PQL  81  65  80  53 /  50  40  40  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

35
Hazardous weather outlook, Apr 29, 4:43 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
443 AM CDT TUE APR 29 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-292145-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
443 AM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MAINLY THIS
AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT WILL BE HIGHER
WIND GUSTS AND HAIL FROM THE STRONGER STORMS. SOME LOCALIZED
HEAVY RAINFALL MAY RESULT IN BRIEF PONDING OF WATER. THE AREA OF
GREATER THREATS SHOULD BE EAST OF THE I-55 CORRIDOR...PARTICULARLY
OVER SOUTHEAST MISSISSIPPI.

SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE COASTAL WATERS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE RELAY ANY
REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL
LAW ENFORCEMENT.

24/RR

In the hours before

Special weather statement, Apr 29, 11:50 AM CDT, 3 hours 12 minutes before
MSZ081-291745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1150 AM CDT TUE APR 29 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING HARRISON COUNTY...

AT 1142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BAY ST. LOUIS...OR ABOUT 3 MILES NORTHWEST
OF PASS CHRISTIAN...MOVING NORTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LONG
BEACH...GULFPORT...GULFPORT AIRPORT...LYMAN...BILOXI AND SAUCIER

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

CONTINUE TO MONITOR THE PROGRESS OF THIS THUNDERSTORM IN THE EVENT A
WARNING IS ISSUED.
Special weather statement, Apr 29, 12:14 PM CDT, 2 hours 48 minutes before
MSZ082-291800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1214 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING JACKSON COUNTY...

AT 1210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PASCAGOULA...OR ABOUT OVER PASCAGOULA...
MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Apr 29, 12:16 PM CDT, 2 hours 46 minutes before
LAZ040-MSZ080-081-291815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1216 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING HANCOCK COUNTY...
ST. TAMMANY PARISH...HARRISON COUNTY...

AT 1215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF WAVELAND...OR ABOUT 7 MILES
SOUTHEAST OF PEARLINGTON...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WAVELAND...
BAY ST. LOUIS...KILN...DIAMONDHEAD...PASS CHRISTIAN...SAUCIER AND
LYMAN

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Apr 29, 12:43 PM CDT, 2 hours 19 minutes before
MSZ082-291845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1243 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORM MOVING EAST AFFECTING JACKSON COUNTY...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF ST. MARTIN...OR ABOUT 8
MILES WEST OF VANCLEAVE...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...VANCLEAVE
AND WADE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Apr 29, 12:47 PM CDT, 2 hours 15 minutes before
MSZ077-291845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1247 PM CDT TUE APR 29 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING PEARL
RIVER COUNTY...

AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 13 MILES SOUTHWEST OF POPLARVILLE
TO 18 MILES SOUTHEAST OF POPLARVILLE...MOVING NORTHEAST AT 30 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
Special weather statement, Apr 29, 2:22 PM CDT, 40 minutes before
MSZ077-292015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
222 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORM MOVING EAST AFFECTING PEARL RIVER COUNTY...

AT 220 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF BOGALUSA...OR ABOUT 11 MILES
WEST OF MCNEIL...MOVING EAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MCNEIL

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:43 AM CDTSpecial Marine WarningLIX62 min
Apr 29, 3:49 AM CDTSpecial Marine WarningLIX86 min
Apr 29, 5:08 AM CDTSpecial Marine WarningLIX2 hr
Apr 29, 7:16 AM CDTSpecial Marine WarningLIX119 min
Apr 29, 9:36 AM CDTSpecial Marine WarningLIX114 min
Apr 29, 10:10 AM CDTSpecial Marine WarningLIX20 min
Apr 29, 10:36 AM CDTSpecial Marine WarningLIX54 min
Apr 29, 11:39 AM CDTSpecial Marine WarningLIX111 min
Apr 29, 12:34 PM CDTSpecial Marine WarningLIX41 min
Apr 29, 2:01 PM CDTSpecial Marine WarningLIX89 min
Apr 29, 2:54 PM CDTSpecial Marine WarningLIX51 min
Apr 29, 3:23 PM CDTSpecial Marine WarningLIX82 min
Apr 29, 5:58 PM CDTSevere Thunderstorm WarningLIXWashington47 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.